Heavy Rain, Clinch
- When
- June 6, 7:10 PM EST
- Where
- Clinch County, Homerville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.915, -82.706 (the zone’s center; the record gives no point)
Trained storm spotter reported sections of Highway 441 were covered by water in downtown Homerville. Water was coming up to the doors of some businesses.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trained storm spotter reported sections of Highway 441 were covered by water in downtown Homerville. Water was coming up to the doors of some businesses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:46 PM EST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 246 PM EDT MON JUN 6 2005 ...SEA BREEZE WILL DOMINATE AFTN/EVE TSTMS NEXT COUPLE OF DAYS... .SHORT TERM...TONIGHT THROUGH WED NIGHT... THIS EVENING...18Z LAPS SHOWING AN AXIS OF SURFACE BASED CAPE ON THE ORDER OF 3000-4000J ALONG THE FL/GA BORDER...MAINLY WEST OF JAX. THE EAST COAST SEA BREEZE HAS ABOUT A 10 KNOT PUSH TO THE WEST WHILE THE GULF COAST SBRZ EDGING VERY SLOWLY INLD. AM STILL EXPECTING A SBRZ MERGER ALONG THE I-75 CORRIDOR LATER THIS AFTERNOON WITH SCTD STRONG AND ISOLD SEVERE TSTMS WITH POTENTIAL FOR A FEW WET MICROBURSTS AND LOCALLY HEAVY RAINFALL WITH SLOW MOVEMENT OF STORMS. ACTIVITY WILL SIT AND SLOWLY DIMINISH OVER THE INLAND AREAS WHILE COASTAL SECTIONS WILL HAVE FAIRLY PLEASANT CONDITIONS WITH EASTERLY WINDS THROUGH SUNSET. TUE/WED...0 TO 6 KM FLOW WILL REMAIN AT 5 KNOTS OR LESS BOTH DAYS...AND WILL ALLOW FOR GULF COAST AND ATLC SEA BREEZES TO PRESS INLAND...THE ALTC SEA BREEZE WILL DOMINATE SLIGHTLY AS HIGHER SFC PRESSURES OFF THE FL EAST COAST WITH WEAK BERMUDA RIDGE IN PLACE WILL MAKE INLD AREAS WEST OF I-95 AND EAST OF I-75 THE BEST AREAS OF MOISTURE CONVERGENCE FOR TSTM ACTIVITY. HAVE KEPT POPS SLIGHTLY LOWER THAN THE LIKELY GFS MOS...AND LEANED A BIT CLOSER TO THE ETA MOS WITH GENERALLY GOOD CHANCE POPS AROUND 50% ACRS THE INLD AREAS. WITH SBRZ ACTIVITY DOMINATING THERE WILL BE ISOLD STRONG/SVR TSTMS BOTH DAYS WITH ISOLD WET MICROBURST ACTIVITY. .LONG TERM...THURSDAY THROUGH MONDAY... LAST COUPLE OF GFS MODEL RUNS CONTINUE TO BE QUITE CHANGEABLE IN MEDIUM RANGE FORECAST PERIOD. 0-6 KM ATMOSPHERIC FLOW WILL START OUT OF THE SOUTH ON THURSDAY WHICH WILL KEEP AFTERNOON POPS IN THE 40-50% RANGE...WITH MODELS DIVERGING THE REST OF THE PERIOD...AND MUCH OF THE ENSEMBLE GUIDANCE SUGGESTING SOME DRIER AND DEEPER EASTERLY FLOW SETTING UP FRI AND CONTINUING INTO THE WEEKEND WITH SUBSIDENCE AND DRIER AIR DROPPING POPS INTO THE 20-30% RANGE FOR THE FRIDAY THROUGH MONDAY PERIOD...AND THE 00Z ENSEMBLE GUIDANCE FORECASTS OF ONLY ISOLATED (20%) COVERAGE ON SATURDAY AS THE DRIEST DAY DURING THE EXTENDED TIME FRAME. MAX/MIN TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. ONLY CONCERN AT THE MOMENT WILL BE SLIGHTLY HIGHER RISK OF RIP CURRENTS AT AREA BEACHES AS EASTERLY FLOW INCREASES IN THE LOW LEVELS TOWARD THE END OF THE WEEK. && .MARINE...WEAK SURFACE RIDGE WILL REMAIN ACROSS AREA THIS WEEK SO LITTLE CHANGES EXPECTED. DAILY SEABREEZES WILL INCREASE SE WINDS NEAR THE COAST. SEAS WILL INCREASE LATER IN THE WEEK AS SURFACE RIDGE SHIFTS NORTH AND EASTERLY SWELLS DEVELOP FROM A LONG AND INCREASING EASTERLY FETCH. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 71 89 / 20 50 30 60 SSI 75 87 74 86 / 10 40 20 50 JAX 69 89 71 89 / 20 50 30 50 SGJ 72 86 73 85 / 20 50 30 50 GNV 70 91 70 89 / 30 50 30 50 OCF 70 92 71 90 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT MON JUN 6 2005 UPDATED TO INCREASE SEVERE WEATHER THREAT ACROSS INLAND AREAS FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1142 AM EDT MON JUN 6 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY IN SOUTHEAST GEORGIA AND NORTH FLORIDA... A LINGERING FRONTAL ZONE ACROSS THE SUWANNEE RIVER VALLEY WILL HELP IGNITE SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY THIS AFTERNOON. THE ATLANTIC COAST SEA BREEZE WILL SLOWLY MOVE WESTWARD AND MEET THE GULF COAST SEA BREEZE ALONG THE I-75 CORRIDOR IN NORTHEAST FLORIDA AND ACROSS INLAND SECTIONS OF SOUTHEAST GEORGIA BY LATE THIS AFTERNOON. THE STORMS WILL HAVE A VERY SLOW AND ERRATIC MOTION WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND DAMAGING WINDS IN A FEW STORMS ALONG THE I-75 CORRIDOR. STRONG STORMS WILL CONTINUE THROUGH SUNSET THEN SLOWLY WEAKEN AND CONTINUE THROUGH MIDNIGHT... MAINLY ACROSS INLAND SECTIONS OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED FRIDAY DUE TO INCREASING EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 719 PM EDT MON JUN 6 2005 FLZ021-070015- SUWANNEE FL- 719 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL VALID UNTIL 815 PM EDT... AT 719 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF WELLBORN...OR ABOUT 8 MILES EAST OF LIVE OAK...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL CONVERGE WITH ANOTHER STORM MOVING NORTHWARD FROM MCALPIN...AND AFFECT AREAS AROUND LIVE OAK...HOUSTON...WELLBORN AND MCALPIN THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 PM EDT MON JUN 6 2005 FLZ022-070015- COLUMBIA FL- 721 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL VALID UNTIL 815 PM EDT... AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FIVE POINTS...OR ABOUT OVER LAKE CITY...MOVING WEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...WINFIELD AND SUWANNEE VALLEY THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 741 PM EDT MON JUN 6 2005 FLZ036-070045- ALACHUA FL- 741 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR FREQUENT LIGHTNING AND PERIODS OF VERY HEAVY RAIN UNTIL 845 PM EDT... AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HIGH SPRINGS...OR ABOUT 13 MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH SPRINGS...ALACHUA AND LA CROSSE THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EDT MON JUN 6 2005 FLZ020-GAZ149-162-163-070045- ATKINSON GA-CLINCH GA-ECHOLS GA-HAMILTON FL- 745 PM EDT MON JUN 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR A STRONG LINE OF STORMS THAT EXTENDS THROUGH HAMILTON...CLINCH...ATKINSON AND ECHOLS COUNTIES FOR FREQUENT LIGHTNING AND VERY HEAVY RAINFALL VALID UNTIL 845 PM EDT... AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM PEARSON SOUTHWARD TO HOMERVILLE AND EAST OF JASPER...NEARLY STATIONARY. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON DUPONT..HOMERVILLE AND RURAL AREAS OF EASTERN ECHOLS AND HAMILTON COUNTIES THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
757 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM NON-TSTM WND GST HOMERVILLE 31.04N 82.75W
06/06/2005 35 MPH CLINCH GA TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTED ESTIMATED WIND GUSTS OF 35
MPH AND VERY HEAVY RAINFALL IN HOMERVILLE.
&&
ENYEDIPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
758 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
06/06/2005 35 MPH CLINCH GA TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTED ESTIMATED WIND GUSTS OF 35
MPH AND VERY HEAVY RAINFALL IN HOMERVILLE.
&&
ENYEDIThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453763.